Discussions By Condition: Menopause

post menopausal question

Posted In: Menopause 8 Replies
  • Posted By: anxious Annie
  • March 30, 2009
  • 05:22 PM

I went thru the change several years ago. Now am having recurrent UTI problems. Doc. said that the atrophy and dryness was the possible cause. She recommended estrogen cream applyed only on the outside of the vagina. She said that the chance of any problem was very small as the cream would only be absorbed by the vagina and not really that much. This would be a short term daily use then just one or two times a week. I am still uneasy about this, but the UTI is making me crazy. Anyone else use the estrogen with good results??:confused:

Reply Flag this Discussion

8 Replies:

  • Would really like someone's input on this problem. The hormone deal worries me. Thanks
    anxious Annie 59 Replies Flag this Response
  • Hi,I've been using the estrogen cream for over a year now (when I remember HA HA). I haven't had any problems with it. I had a severely atrophic vagina due to the doctors taking me off all HRT therapy when I had kidney cancer in 2006. The cream estrogen is the only one my onchologist would approve my GYN to prescribe. It is messy. I don't like it and if it were not for being married with a sex life..I probably wouldn't use anything and not care if I had an atrophic vagina. I am 53 years old. I had a partial hysterectomy when I was 36. My ovaries did not work as they should after that and I was on HRT. I had my ovaries removed years later and stayed on the HRT. I thought I had gone through an early menopause and that it was over. But I was wrong. At 53 I am in full swing menopause with sweats from h*ll!!! Very embarrassing at times. I wish you well:)
    Constipation_Kid 1 Replies Flag this Response
  • Thanks for responding. I had given up on hearing from anyone. I am going with the doctors advice and using the cream. I hope that I am not sorry.
    anxious Annie 59 Replies Flag this Response
  • hey Annie...cheer up! Don't worrry a bit about estrogen cream...its very harmless in my own opinion...i have seen my mom and my aunt go through the phase and was using that cream...it gave them more benefit than problems :D
    dale91 143 Replies Flag this Response
  • I went thru the change several years ago. Now am having recurrent UTI problems. Doc. said that the atrophy and dryness was the possible cause. She recommended estrogen cream applyed only on the outside of the vagina. She said that the chance of any problem was very small as the cream would only be absorbed by the vagina and not really that much. This would be a short term daily use then just one or two times a week. I am still uneasy about this, but the UTI is making me crazy. Anyone else use the estrogen with good results??:confused: Annie, I believe we had a chat about this last year. I have been using the cream for about 9 months now, and have not had any infections at all, which is great considering I was having one every few weeks. My doc says there is virtually no risk in using this cream, and I consider a very small risk to be well worth the relief from all the discomfort I was having. Good luck
    Jane Ellen 3 Replies Flag this Response
  • Annie...its normal to be anxious about stuff that is new to you but we can assure you that this cream wont hurt you in a bit or neither cause you any infection...got your MD and ask him/her all the questions that may be bugging you...there's no harm in seeking answers to your questions as long as its for your own good and benefit...:D
    dale91 143 Replies Flag this Response
  • I am concerned about the same thing too. I have been having problems lately. I have been acting like a teenager when I am already 63. I have been irritated all the time and at the worst, scold my children even if my reasons are not worth getting furious about. I have 3 kids, not really kids anymore, they have kids of their own. And I feel that I have been totally unfair to them this past months. I never had this problem before... even during menopause (or i think I never have). I read an article stating that I need medication and it could be possible that I lack hormones- http://www.testosterone-cream-for-women.com/Women-Hormones-and-Mood-Disorders.php Is this true? Anyone help!
    reginag 1 Replies Flag this Response
  • When it comes to testosterone cream , there are so many on the market. The only thing that is of great concern is that if it suits you. You need full consultation from your gyne or MD so that they can give you the best advice they have.
    dale91 143 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.